MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH XS/S/M SHORT XOVER; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH XS/S/M SHORT XOVER; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-2-104
Medical Device Problem Codes Fracture (1260); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 03/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Procedure: the patient had index surgery left tka outside cors scope.The patient developed a mechanical failure and underwent a left total knee revision (b)(6) 2016.Patient returns for failed left total knee arthroplasty.Tibial yoke fracture, metallosis and patellar component loose.Patient undergoes new left knee revision on (b)(6) 2020.Femoral and hinge components exchanged.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an mrh tibial component was reported.The event was confirmed by medical review method & results: -device evaluation and results: not performed as product was not returned -medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: {.} the patient was again taken to the operating room on 03/16/2020.The clinical rational were not provided for the surgery.Intraoperatively, the same approach was used.The polyethylene around the yoke of the tibia was found to be fractured.There was metallosis noted within the joint.The patella was also found to be grossly loose and was removed.The text was difficult to read, but it appeared that the hinged component was loose at the modular junction, it was not "grossly" loose but was not "tight".To remove the femoral component, first an attempt was made to dis-impact it, but this was unsuccessful, so some more femoral bone was resected so the implant could be uncoupled.The modular yoke and polyethylene had been removed.No gross purulence was noted in the knee.A new mrh large(.) was used with a 3°bumper a rotating bearing and a 21mm polyethylene.A new patella was cemented in place as well, after shaping the patellar bone.The wound was irrigated and two drains placed.{.} conclusion of assessment: the assessment was confirmed.A revision knee surgery was performed for mechanical failure of the polyethylene and patella loosening.Obtaining the implant may provide some insight as to the mechanism of failure.Obtaining the medical records may provide insight into the conditions leading to the event.Note: the prior surgery was also for a mechanical failure with fracture of the metallic femoral device.: obtaining that implant may provide insight as to the mechanism of metallic fracture.Obtaining the medical records may provide insight into the conditions that led to the event.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  -complaint history review: there have been no other similar events for the reported lot.  conclusion: the medical review concluded : "the assessment was confirmed.A revision knee surgery was performed for mechanical failure of the polyethylene and patella loosening.Obtaining the implant may provide some insight as to the mechanism of failure.Obtaining the medical records may provide insight into the conditions leading to the event." no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MRH XS/S/M SHORT XOVER
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10473419
Report Number0002249697-2020-01765
Device Sequence Number14055314
Product Code KRO
UDI-Device Identifier07613327045239
UDI-Public07613327045239
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number6481-2-104
Device Catalogue Number64812104
Device Lot Number062405B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date11/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age39 YR
Patient Weight104